Announcement

Collapse
No announcement yet.

Should I Take HIV PrEP? Are There Any Side Effects?

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Should I Take HIV PrEP? Are There Any Side Effects?

    I have heard a lot about HIV PrEP and I am keen to try it.
    However, I am worried about the potential side effects. What are the potential side effect of PrEP?
    (I have underwent HIV PEP regime, and I understand that it will burden my liver or kidney.)



  • #2
    Hi, thanks for your question on PrEP.

    PrEP is one of the pillars of our fight against HIV. The drug Truvada (tenofovir + emtricitabine) has been approved for PrEP use since 2012, and it is most definitely recommended for anyone who has substantial exposure risk to HIV infection. Like all medications, PrEP has some potential side effects - the most common things would be some nausea, diarrhea, tiredness, or strong dreams. Side effects will only affect 10-15% of people, and even then, will generally resolve after a week or so of regular use. There is also no need to worry about your kidney and liver function, as long as you do your regular check ups with the doctor. It is a very safe and effective medication that has drastically reduced the rates of HIV transmission worldwide.

    You may read more about PrEP here: https://www.dtapclinic.com/hiv/hiv-prep/

    Comment

    Working...
    X